rss
BMJ Case Reports 2013; doi:10.1136/bcr-2013-200890
  • CASE REPORT

Haemolytic anaemia after ingestion of Neem (Azadirachta indica) tea

  1. Emily M Hawes
  1. Department of Family Medicine, University of North Carolina School of Medicine, Chapel Hill, North Carolina, USA
  1. Correspondence to Dr Emily Morris Hawes, ehawes{at}unch.unc.edu

Summary

The authors report a clinically relevant and possible cause of haemolytic anaemia from ingestion of a Mexican tea from the Neem tree, also known as Azadirachta indica, in a 35-year-old Hispanic man who was found to have glucose-6-phosphate dehydrogenase deficiency.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article